To all the women using natural bio-identical progesterone cream and wondering if you should increase your dose or why it’s not working…read on…
I just finished this article as I was reading up on what too much progesterone would look like because I had increased my dose over a month ago and was noticing some symptoms that weren’t going away like fatigue, quick temper or easily agitated, anxiety, rashes, unrelenting hunger, increased night sweats, etc.
As an FYI, I had increased my dose based on articles I had read on progesteronetherapy.com. I had thought that upping the dose would be ok since it had been a year and nothing seemed to be happening.
First, let me just say this…it’s sad that we have to take matters into our own hands because conventional doctors are clueless and functional/integrative medicine doctors are typically paid out of pocket instead of billing insurance which a lot of people don’t have the funds to pay for. So we are left to search the internet for answers.
It turns out that if you have adrenal fatigue, which many of us do and don’t realize it, the increase in progesterone can make it worse. It can also also cause a sluggish liver or make the liver work much harder… amongst other things.
“As the body is subjected to more progesterone, the liver has to work harder and harder, as it has the burden of having to metabolize and detoxify excessive amounts of that hormone. In turn, this puts more stress on the adrenal glands. This vicious cycle only makes matter worse.”
And I didn’t know this until just now but you can’t just quit progesterone cold turkey either. You have to slowly wean yourself off or that can adversely effect your health, especially if you’re on a higher dose. This is what I’ll be doing over the next few weeks.
I had to immediately share the article written by Dr. Lam and hopefully it will help you find some answers as it sure has opened up my eyes.